70518members
370906posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Weight gain and side effects from Zoladex

7 REPLIES 7
Julia S
Member

Re: Weight gain and side effects from Zoladex

Hi All,

 

am on 4th month of exemestane & zoladex, and was starting running again, but am gaining weight steadily. I'm already vegetarian-going-on-vegan, very depressing, but good to hear it's a "normal" thing.

 

I think I will try a 6x 300 kcal high fiber & low sugar snack per day I just read about here: seems relatively harmless, and will give me something to think about.

https://community.breastcancer.org/forum/104/topics/736953

 

Now to find what a 300 kcal snack is ...

 

Will come back to check this thread. Take care all,

Julia

Premmious
Member

Re: Weight gain and side effects from Zoladex

I am in the same boat.i have been on Zoladex and anastrozole, then was changed to zoladex and letazole for a year and a half now and I have gained so much weight even with diet and exercise. I sweat all day everyday and I never sleep. I have had it, the weight gain is adding extra stress on my joints and I suffer from RA and OA. My oncologist don’t seem to see or hear what I am telling her. I am just about ready also to just take my chances.

Sue C
Community Champion

Re: Weight gain and side effects from Zoladex

Hi Ladies

After being on the zoladex injections, for a year, I was offered ovary removal (am 51) . However, I'm not good with general anaesthetics, so decided not to. Also, if you have your ovaries removed, you will go into menopause overnight. That brings on complications in itself!

Sue xx

MysteryMouse
Member

Re: Weight gain and side effects from Zoladex

Hi 

 

I queried ovary removal but was told that it was not an option for me at 49, now 50 and will have to stay on Zoladex for another 2/3 years.  Apparently as Kayla was told it is not a simple solution.

MM

x

KaylaSharman
Member

Re: Weight gain and side effects from Zoladex

Rosie, ovary removal is apparently not an option because I’m only just 37 yrs old and even though I’ve had my family it can cause more long term problems than being on hormone therapy
riversidedawn
Member

Re: Weight gain and side effects from Zoladex

I'm on venlafaxine too which helps reduce flushes. Mine were awful on tamoxifen so I stopped taking that and like you said I'll take my chance. However now have bone mets so may be that was a bad decision?

I'm on zoladex, did have exemestane for a month but now on letrazole/ibrance because of secondaries.

The venlafaxine definitely seems to help. I do get flushes but nothing like as bad as before when I literally looked like I'd been in a shower - hair wet, face and body dripping in sweat had to have several clothes changes a day and bed linen at night.

I've also gained approximately a stone in weight on hormones but it seems to have settled and I fluctuate by a pound or two up and down. I exercise regularly and can't shift this stone but seem to have stopped gaining.
rosietd
Member

Re: Weight gain and side effects from Zoladex

Have your medical team suggested ovary removal as an alternative?

xxx

KaylaSharman
Member

Weight gain and side effects from Zoladex

Hi all, I have been having four-weekly Zoladex injections since July 2017 and taking exemestane tablets daily. Since starting this treatment I have steadily gained 1kg per month and am now 6kg heavier, despite making changes to my diet and going to the gym 3 times and week and swimming 1.5km a week. I have another 18 months left on this treatment and don't think I can take gaining anymore weight.  On top of this I have at least 10 hot flushes a day and suffer from night sweats.  My bc nurses and oncologist says it will settle down but I'm six months into treatment and it is not getting any better.  Is anyone else in a similar situation to me? I'm thinking I'd rather stop all the meds and take my chances that the cancer doesn't return rather than continue getting fatter and always feeling hot and flustered.